Format

Send to

Choose Destination
See comment in PubMed Commons below
Ned Tijdschr Geneeskd. 2005 Nov 12;149(46):2541-4.

[Sensory disturbances caused by multivitamin preparations].

[Article in Dutch]

Author information

  • 1Ziekenhuis Gooi-Noord, afd. Neurologie, Rijksstraatweg I, I26i AN Blaricum. jkruijk@gooi-noord.nl

Abstract

2 patients, men aged 60 and 65 years, presented with symptoms of chronic sensory polyneuropathy. Symptoms in the first patient were bilateral numbness in the hands and leg pain and, in the second patient, painful tingling in the legs. Pyridoxine (vitamin B6) toxicity due to daily use of multivitamin supplements was diagnosed. The patients were taking 24 and 40 mg per day, respectively. Neurotoxic syndromes due to pyridoxine overdose have been described before in patients taking high-dose vitamin B. These patients mostly developed progressive sersory neuronopathy with sensory ataxia. Chronic sensory polyneuropathy has not been associated with the use of vitamin supplements, which have previously been considered harmless. Both patients recovered after discontinuation of supplement intake.

Comment on

PMID:
16320661
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk